Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 23, 2006, 9:21 AM CDT for Montgomery County, Arkansas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 9:21 AM CDT (14:21 UTC)
- Expired
- Aug 23, 2006, 11:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 231425
FFWLZK
ARC097-231615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 AM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS
* UNTIL 1115 AM CDT
* AT 920 AM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND
THUNDERSTORMS CONTINUING IN NORTHERN AND EASTERN MONTGOMERY
COUNTY. THE RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN HAD ALREADY
OCCURRED IN SOME SPOTS FROM NEAR SIMS TO STORY AND THE LITTLE
FIR RECREATION AREA. WITH ADDITIONAL HEAVY RAINFALL...FLASH
FLOODING IS LIKELY TO OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMS...
STORY...LITTLE FIR RECREATION AREA...HIGHWAY 27 RECREATION
AREA...GIBBS.
&&
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3446 9341 3452 9341 3475 9338 3474 9366
3467 9388
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:56 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 23, 6:56 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 AM CDT WED AUG 23 2006 .UPDATE... SHOWERS AND THUNDERSTORMS BREAKING OVER WESTERN AND NORTHWESTERN ARKANSAS. RAINFALL APPROACHING CENTRAL ARKANSAS AT 1200Z. HAVE UPDATED FORECASTS TO INCREASE POPS OVER THE EASTERN HALF OF THE STATE FOR TODAY. ALL UPDATES GONE. && .PREV DISCUSSION.../ISSUED 638 AM CDT WED AUG 23 2006/ AVIATION... SHOWERS AND THUNDERSTORMS INCREASING IN THE WEST IN RESPONSE TO AN APPROACHING SHORT WAVE. THESE APPEAR TO BE DRIFTING SLOWLY TO THE EAST AND MAY IMPACT KHOT...KHRO AND KLIT DURING THE MORNING AND EARLY AFTERNOON SO HAVE A FOUR HOUR TEMPO PERIOD FOR THUNDERSTORMS AT THOSE SITES. KPBF AND KLLQ MAY BE AFFECTED THIS AFTERNOON. DRIER AIR IN THE NORTH MAY KEEP KBPK FROM BEING AFFECTED SO NO THUNDER WAS FORECAST THERE. IFR VISIBILITIES IN FOG AT KHRO AND KBPK THIS MORNING SHOULD LIFT BY 14Z. SOME MVFR VISIBILITIES IN FOG AND HAZE COULD OCCUR ELSEWHERE THROUGH 14Z. OTHERWISE SHOULD SEE CU AT 4000 FT AFTER 16Z THROUGH ABOUT 00Z. PREV DISCUSSION.../ISSUED 418 AM CDT WED AUG 23 2006/ SHORT TERM...TODAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ENDED OVER ALL BUT PARTS OF THE WEST DURING THE NIGHT. BEFORE DAWN...A BOUNDARY EXTENDED FROM NORTHWESTERN ARKANSAS SOUTHEASTWARD INTO WESTERN PERRY COUNTY. THUNDERSTORMS THAT FIRED ALONG THIS BOUNDARY MOVED LITTLE OVERNIGHT...AND SOME PARTS OF YELL COUNTY GOT SOME VERY HEAVY RAINFALL AMOUNTS. FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR CENTRAL YELL COUNTY UNTIL ABOUT SUNRISE. REMNANTS OF FRONT APPEAR TO EXTEND ALONG THE ARKANSAS...LOUISIANA BORDER NORTHWESTWARD INTO SOUTHEASTERN OKLAHOMA. GFS INDICATING AN H5 SHORT WAVE WILL MOVE SOUTHEASTWARD ALONG THE FRONT TODAY. THIS WILL PUT THE BEST CHANCES OF RAIN OVER WESTERN AND SOUTHWESTERN ARKANSAS. HAVE GONE WITH HIGH CHANCE IN THOSE AREAS FOR TODAY...THEN TAPERED THEM OFF NORTHEASTWARD. LEFT EXTREME NORTHEAST DRY FOR TODAY. WILL CONTINUE SMALL POPS FOR TONIGHT IN THE EXTREME WEST AND SOUTHWEST WITH FRONT IN THE AREA. THURSDAY LOOKS LIKE IT WILL BE MAINLY DRY EXCEPT FOR SMALL CHANCES IN THE EXTREME SOUTH AND EXTREME WEST. MOISTURE BEGINS TO MOVE BACK NORTHWESTWARD OVER THE STATE BY FRIDAY AS H5 SHORT WAVES ROTATE AROUND UPPER HIGH. HAVE SMALL POPS IN FOR FRIDAY IN MOST SECTIONS AS MOISTURE INCREASES. CONTINUE SMALL POPS INTO SATURDAY AS NEXT COLD FRONT BEGINS TO APPROACH THE AREA LATE IN THE SHORT TERM. TEMPERATURES WILL BE NEAR NORMAL THROUGH THURSDAY...THEN WILL BEGIN TO WARM BACK UP. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY WEAK RIDGING ALOFT WILL CONTINUE WITH THE MAIN CENTER TO THE EAST. A FRONTAL SYSTEM TO THE NORTHWEST OF THE AREA SATURDAY WILL TRY TO MOVE INTO THE AREA BUT WILL NOT MAKE MUCH PROGRESS DUE TO THE RIDGING ALOFT. INDICATIONS ARE THE FRONT MAY REACH NORTHERN SECTIONS AND BECOME STATIONARY. IT MAY END UP EVOLVING INTO A SERIES OF OUTFLOW BOUNDARIES WHICH COULD MOVE ANYWHERE. MOISTURE WILL BE HIGH THROUGH THE PERIOD WITH LIGHT SOUTH WINDS AT LOW LEVELS. WILL NEED SOME MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. AT THIS JUNCTURE...20 TO 30 PERCENT POPS LOOK BEST. TEMPS SHOULD NOT CHANGE MUCH WITH MINS A LITTLE ABOVE NORMAL IN MOST AREAS AND MAXES CLOSE TO NORMAL. 22 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 22
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 23 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN SOUTHERN AND WESTERN ARKANSAS. ONCE AGAIN...A FEW STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS. THUNDERSTORMS THIS MORNING IN WESTERN ARKANSAS HAVE SHOWN LITTLE MOVEMENT. AREAS UNDER THE STRONGEST PARTS OF THESE STORMS WILL GET VERY HEAVY RAIN WITH OVER 2 INCHES IN AN HOUR POSSIBLE. THIS COULD CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THIS COULD CONTINUE IN PARTS OF THE STATE THROUGH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE PERIOD ASSOCIATED WITH OLD FRONTAL SYSTEMS OR ASSOCIATED BOUNDARIES. ISOLATED STORMS WITH STRONG WIND GUSTS OR LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:21 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 37 min |
| Aug 23, 3:17 AM CDT | Flash Flood Warning | LZK | Yell | 3 hr |
| Aug 23, 8:16 AM CDT | Flash Flood Warning | LZK | Yell | 3 hr |
| Aug 23, 11:15 AM CDT | Flash Flood Warning | LZK | Yell | 2 hr |
| Aug 23, 2:21 PM CDT | Flash Flood Warning | LZK | Polk | 114 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.